Hail, Jackson
- When
- June 1, 3:02 PM CST to 3:04 PM CST
- Where
- Jackson County, 0.87 mi SW of Kansas City
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.070, -94.580
On the evening of June 1, 2019 strong storms brought hail up to quarter sized and strong wind gusts approaching 60 mph to portions of far western Missouri, including the Kansas City metro.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On the evening of June 1, 2019 strong storms brought hail up to quarter sized and strong wind gusts approaching 60 mph to portions of far western Missouri, including the Kansas City metro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 1, 11:52 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1252 PM CDT Sat Jun 1 2019 .Discussion... Issued at 328 AM CDT SAT JUN 1 2019 Main concern today will be the potential for severe storms this afternoon out ahead of a cold front that is expected to move through our region this afternoon and evening. IR satellite imagery showing decaying convection up across eastern Nebraska and western Iowa early this morning, out ahead of a weak shortwave trough embedded in northwest flow aloft. With time, this feature is expected to continue tracking east- southeast before reaching northern Illinois later this morning. Meanwhile, an associated cold front is expected to begin moving into our region by early afternoon, with models still suggesting convection will develop out ahead of this feature after the 18z time frame. Today's model runs have come in with sparser coverage than previous runs, and it's possible that increasing subsidence on the backside of the departing upper wave may initially suppress convection for a few hours later today. In addition to this, fcst models continue to highlight southwesterly low-level flow in advance of the incoming cold front, which will offer only weak convergence into the boundary as it approaches from the north. Considering these two factors, it's not too surprising to see a reduction of the Enhanced Risk on the latest Day 1 SPC outlook. In any event, high temperatures are expected to warm into the middle 80s today, which combined with moisture pooling ahead of the front as dewpoints reach into the middle to upper 60s; we can expect a moderately unstable airmass will be in place as the boundary starts to move through the region. A quick look higher in the atmosphere yields little in the way of any synoptic-scale support, suggesting the front itself will be the main focusing mechanism for developing activity later today. Fcst soundings from across the region continue to highlight unidirectional wind profiles with steep, nearly dry adiabatic low-level lapse rates extending up to almost 5000 ft. Given this scenario, large hail and damaging winds will be the main threats with any storms that achieve severe characteristics. With 0-6 km bulk shear values of 40 kts expected later today, storm modes will initially be discrete cells before activity congeals into small line segments and eventually decreases in coverage later this evening with loss of daytime heating. Beyond today, dry weather looks to move back into the region for both Sunday and Monday as high pressure takes control of the local weather pattern. Cooler weather will be in store for both day with highs expected to reach into the middle to upper 70s. Beyond this, all signs continue to point towards an unsettled work week from Tuesday onwards as a front slowly meanders across the central U.S. This feature will likely serve as focus for renewed shwr/storm chances each day, which at the present time, looks as if daily threats will extend right into next weekend. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1248 PM CDT SAT JUN 1 2019 VFR conditions are expected to prevail through much of the period. Some convection will be possible between 22-01Z along a cold front pushing through the terminals...however...initiation may hold off until south of the terminals. If storms do initiate near the terminals, they will be capable of brief heavy rain, strong winds, and large hail. Otherwise, light southwesterly winds will veer to northwesterly then northeasterly by late in the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...PPietrycha
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Sat Jun 1 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Sat Jun 1 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms across central Missouri this afternoon and this evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 1 W MERRIAM 39.02N 94.71W
06/01/2019 E1.00 INCH JOHNSON KS TRAINED SPOTTER
&&
JTKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 4 N DE SOTO 39.04N 94.96W
06/01/2019 E0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
LOCATION: 166TH AND STILLWELL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 2 ESE BONNER SPRINGS 39.04N 94.86W
06/01/2019 E0.88 INCH JOHNSON KS PUBLIC
LOCATION: 47TH AND K-7.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 2 SE LAKE QUIVIRA 39.02N 94.74W
06/01/2019 E1.00 INCH JOHNSON KS AMATEUR RADIO
&&
JTKSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
400 PM CDT Sat Jun 1 2019
KSZ057-105-012130-
Johnson KS-Miami KS-
400 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gardner, moving east at 25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Overland Park, Olathe, Leawood, Gardner, Spring Hill, Louisburg,
Stanley, Wagstaff, Chiles, Bucyrus, Clare and Stillwell.
This includes Interstate 35 in Kansas between mile markers 205 and
218.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3866 9479 3876 9496 3890 9491 3888 9461
3882 9461 3862 9467
TIME...MOT...LOC 2100Z 276DEG 20KT 3881 9488
WelshPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 WSW KANSAS CITY KANSA 39.09N 94.68W
06/01/2019 E1.00 INCH WYANDOTTE KS TRAINED SPOTTER
&&
SGAThe Pleasant Hill radar (KEAX), 40 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Reported from 41 Action News near Country Club Plaza.
Reported from Liberty Memorial.
This report was received via MPing.
A large tree was reported via social media to have fallen in Rich Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838664, 838665, 838666, 838667, 838669, 838670, 838671, 838672.